Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 19, 2021, 12:39 AM CDT for Coal County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 12:39 AM CDT (05:39 UTC)
- Expired
- May 19, 2021, 1:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
County Coal County, OK
The radar
The Norman radar (KTLX), 119 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
323
WWUS84 KOUN 190539
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1239 AM CDT Wed May 19 2021
OKZ043-190615-
Coal OK-
1239 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Coal County Until
115 AM CDT...
AT 1238 AM CDT, a strong thunderstorm was located near Centrahoma,
moving north at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Coalgate and Centrahoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3452 9622 3452 9637 3468 9641 3477 9640
3477 9616
TIME...MOT...LOC 0538Z 177DEG 19KT 3459 9630
$$
03What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 18, 11:17 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 18, 11:17 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1117 PM CDT Tue May 18 2021
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday)
Issued at 132 PM CDT Tue May 18 2021
In the abnormally moist airmass that will around beyond Wednesday,
rain and thunderstorms will occur with the aid of residual
mesoscale boundaries and weak flow aloft around the closed low
over northeastern NM. This low will move little through Wednesday
allowing for several weak impulses to affect much of Oklahoma with
the main area for heavy rainfall continuing to be southeastern
Oklahoma. The flood watch was cancelled this morning for central
and southwestern Oklahoma, but remains in effect for south central
and southeastern Oklahoma. Lesser rain amounts are expected in
south central parts but this areas has had more rainfall over the
last few days. Heavier or repeated rainfall is expected to affect
southeastern areas more.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 225 PM CDT Tue May 18 2021
A weak and disorganized mid-level wave will move through the area
on Thursday as the next larger scale wave enters the West Coast.
Mid-level flow throughout the period will foster lee troughing
along the Rockies, which will favor southerly surface flow into
the beginning of next week. With such anomalous southerly flow for
this time of year, surface moisture advection will keep mid to
upper 60s dewpoints across the area. As this larger scale wave
gets closer to the Southern Plains, smaller perturbations within
the flow will help to bring precipitation chances across the area
through the weekend and into the beginning of next weak. Models
suggest that there will be some instability with any precipitating
event, so the chances of storms to be severe do do exist. The
potential for organized severe storms will be limited owing to
weak shear throughout the long term. On Sunday, models are hinting
that the larger scale wave will lift northward as a blocking
ridge dominates the the Southeast and parts of the Midwest. If the
base of the trough can develop a more easterly track, a few
solutions could be possible. The first is that the dryline
(currently forecasted to stay in the western TX Panhandle) could
mix more towards the east into parts of western OK. The second is
that there could be sufficient deep-layer shear, juxtaposed with
modest instability, to support organized storms. Subsequent
forecasts will have to watch this trend into the weekend.
Flooding could be a concern in the long term if precipitation
continues to train over areas that have already received a lot of
rainfall over the last week. Precipitable water will remain above
normal for this time of year, so any precipitating activity could
bring with it enough rainfall capable of producing flooding and
flash flooding.
Bunker
&&
.AVIATION...
(06Z TAFS)
Issued at 1110 PM CDT Tue May 18 2021
The showers and thunderstorms moving into western Oklahoma will
move east, but the weakening trend observed recently is expected
to continue and these showers/storms will likely not move very far
east into the area before dissipating. Lower clouds (with MVFR and
locally IFR ceilings) have developed across southeast Oklahoma and
north central Texas and will likely spread into more of Oklahoma
and north Texas through the early morning hours, although the
timing of this development is going to be tricky. Some scattered
showers and storms will develop again during the day on Wednesday.
&&
.UPPER AIR...
Issued at 225 PM CDT Tue May 18 2021
An Upper Air flight is currently not planned today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 76 63 75 / 40 40 50 60
Hobart OK 60 78 61 77 / 40 30 40 30
Wichita Falls TX 63 78 63 78 / 40 40 40 40
Gage OK 56 78 58 78 / 40 30 30 10
Ponca City OK 63 77 63 76 / 60 50 50 60
Durant OK 64 76 65 77 / 60 70 70 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Wednesday for OKZ031-032-040>043-
046>048-050>052.
TX...None.
&&
SHORT TERM...09
LONG TERM....13
AVIATION...26Hazardous weather outlook, May 18, 8:02 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 802 PM CDT Tue May 18 2021 OKZ004>048-050>052-TXZ083>090-200115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 802 PM CDT Tue May 18 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Overnight... .Thunderstorms... A few strong or marginally severe storms may occur overnight across far western sections of Oklahoma and north Texas, where storms could produce hail up to the size of quarters and wind gusts of 60 mph. Isolated strong or marginally severe storms will also be possible in southeastern Oklahoma where hail up to the size of quarters will be the main threat. .Heavy Rainfall... Localized heavy rainfall and flooding will be possible overnight, mainly across southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will continue through Saturday. Strong to severe storms will be possible across western Oklahoma and western north Texas Wednesday afternoon and evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 18, 10:30 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1030 PM CDT Tue May 18 2021
TXZ083-084-190415-
Foard TX-Hardeman TX-
1030 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Foard and
southwestern Hardeman Counties Until 1115 PM CDT...
AT 1028 PM CDT, strong thunderstorms were along a line extending from
7 miles west of Swearingen to 4 miles east of Paducah, moving
northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
3440 10000 3446 9987 3405 9974 3396 10005
TIME...MOT...LOC 0328Z 242DEG 22KT 3413 10028 3400 10023
JTSpecial weather statement, May 18, 11:11 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1111 PM CDT Tue May 18 2021
OKZ033-034-036-TXZ083-084-087-190515-
Harmon OK-Greer OK-Jackson OK-Foard TX-Knox TX-Hardeman TX-
1111 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...south central
Greer...southwestern Jackson...Foard...Knox and Hardeman Counties
Until 1215 AM CDT...
AT 1109 PM CDT, strong thunderstorms were along a line extending from
8 miles southwest of Hollis to 4 miles southwest of Goodlett to 12
miles east of Swearingen to 10 miles southwest of Truscott, moving
east at 30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Quanah, Hollis, Crowell, Benjamin, Chillicothe, Eldorado, Gould,
Thalia, Duke, Gilliland, Margaret, Goodlett, Vera, Medicine Mound,
Truscott, McQueen, Lazare, Rayland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3469 10000
3477 9949 3354 9947 3353 9999 3383 10000
3384 10005
TIME...MOT...LOC 0409Z 249DEG 27KT 3459 9999 3429 9994 3413 9993 3369
9998
03Special weather statement, May 18, 11:48 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1148 PM CDT Tue May 18 2021
OKZ036-037-TXZ083>085-087-088-190530-
Tillman OK-Jackson OK-Foard TX-Knox TX-Wilbarger TX-Baylor TX-
Hardeman TX-
1148 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman...south
central Jackson...southeastern Foard...eastern Knox...Wilbarger...
Baylor and southeastern Hardeman Counties Until 1230 AM CDT...
AT 1147 PM CDT, strong thunderstorms were along a line extending from
7 miles northwest of Chillicothe to near Thalia to near Munday,
moving east at 45 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3340 9967 3396 9960 3437 9962 3449 9896
3340 9896
TIME...MOT...LOC 0447Z 269DEG 43KT 3435 9958 3396 9956 3345 9961
03Special weather statement, May 18, 11:50 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1150 PM CDT Tue May 18 2021
OKZ033-034-036-190530-
Harmon OK-Greer OK-Jackson OK-
1150 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...south central
Greer and west central Jackson Counties Until 1230 AM CDT...
AT 1147 PM CDT, a strong thunderstorm was located 4 miles southwest
of Gould, moving northeast at 20 MPH. Strong winds may occur well
ahead of this storm before any rain falls.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Hollis, Gould, Duke and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3490 9979 3459 9938 3446 9980 3448 9982
3449 9982 3452 9986 3454 9987 3456 9990
3462 9997
TIME...MOT...LOC 0447Z 241DEG 18KT 3461 9981
03Special weather statement, May 19, 12:25 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1225 AM CDT Wed May 19 2021
OKZ034-036-190600-
Greer OK-Jackson OK-
1225 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Greer and northern
Jackson Counties Until 100 AM CDT...
AT 1224 AM CDT, a strong thunderstorm was located near Duke, moving
northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Altus, Mangum, Granite, Blair, Martha, Friendship, Altus Air Force
Base, Duke, Hester and Altus-Lugert Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3504 9940 3489 9929 3489 9931 3487 9932
3485 9930 3485 9929 3483 9925 3471 9916
3459 9940 3462 9966 3476 9967 3477 9972
TIME...MOT...LOC 0524Z 230DEG 38KT 3468 9952
03Special weather statement, May 19, 12:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1239 AM CDT Wed May 19 2021
OKZ043-190615-
Coal OK-
1239 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Coal County Until
115 AM CDT...
AT 1238 AM CDT, a strong thunderstorm was located near Centrahoma,
moving north at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Coalgate and Centrahoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3452 9622 3452 9637 3468 9641 3477 9640
3477 9616
TIME...MOT...LOC 0538Z 177DEG 19KT 3459 9630
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:50 PM CDT | Special Weather Statement | OUN | Harmon, Jackson | 40 min |
| May 19, 12:25 AM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| May 19, 1:07 AM CDT | Special Weather Statement | OUN | Greer | 23 min |
| May 18, 10:30 PM CDT | Special Weather Statement | OUN | Hardeman | 45 min |
| May 18, 11:11 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Knox | 64 min |
| May 18, 11:48 PM CDT | Special Weather Statement | OUN | Baylor, Wilbarger | 42 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.